Alert archive / California / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 11, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Jul 5, 2011, 3:11 PM PDT for Alpine County, Amador County, El Dorado County, California. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2011, 3:11 PM PDT (22:11 UTC)
- Expired
- Jul 5, 2011, 4:00 PM PDT
- In force
- 49 min
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
Counties Alpine County, CA, Amador County, CA, El Dorado County, CA
The radar
The Reno radar (KRGX), 134 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2864 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
678 WUUS56 KSTO 052211 SVRSTO CAC003-005-017-052300- /O.NEW.KSTO.SV.W.0011.110705T2211Z-110705T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 311 PM PDT TUE JUL 5 2011 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL ALPINE COUNTY IN CENTRAL CALIFORNIA... THIS INCLUDES THE CITY OF KIRKWOOD... EXTREME NORTHEASTERN AMADOR COUNTY IN CENTRAL CALIFORNIA... EAST CENTRAL EL DORADO COUNTY IN CENTRAL CALIFORNIA... * UNTIL 400 PM PDT * AT 307 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KIT CARSON...OR 6 MILES SOUTH OF KIRKWOOD...AND MOVING SOUTHWEST AT 5 MPH. IN ADDITION THIS STORM WILL PRODUCE VERY HEAVY RAINFALL AND MAY CAUSE FLOODING OF LOW LYING AREAS. * THIS STORM WILL REMAIN OVER RURAL AREAS OF EASTERN AMADOR COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF ON A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM! && LAT...LON 3856 12008 3868 12019 3875 12005 3865 11995 TIME...MOT...LOC 2209Z 026DEG 6KT 3862 12009 $$ DANG
2 follow-up statements
462 WWUS56 KSTO 052234 SVSSTO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 334 PM PDT TUE JUL 5 2011 CAC003-005-017-052300- /O.CON.KSTO.SV.W.0011.000000T0000Z-110705T2300Z/ ALPINE CA-EL DORADO CA-AMADOR CA- 334 PM PDT TUE JUL 5 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM PDT FOR EXTREME NORTHEASTERN AMADOR...EAST CENTRAL EL DORADO AND WEST CENTRAL ALPINE COUNTIES... AT 329 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ALONG STATE HIGHWAY 88 JUST WEST OF KIT CARSON AND MOVING TO THE WEST AT AROUND 5 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF ON A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM! && LAT...LON 3856 12008 3868 12019 3875 12005 3865 11995 TIME...MOT...LOC 2231Z 026DEG 6KT 3859 12011 $$ DANG
497 WWUS56 KSTO 052259 SVSSTO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 359 PM PDT TUE JUL 5 2011 CAC003-005-017-052307- /O.EXP.KSTO.SV.W.0011.000000T0000Z-110705T2300Z/ ALPINE CA-EL DORADO CA-AMADOR CA- 359 PM PDT TUE JUL 5 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN AMADOR... EAST CENTRAL EL DORADO AND WEST CENTRAL ALPINE COUNTIES WILL EXPIRE AT 400 PM PDT... ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN AMADOR... EAST CENTRAL EL DORADO AND WEST CENTRAL ALPINE COUNTIES WILL EXPIRE AT 300 PM PDT... AT 355 PM DOPPLER RADAR INDICATED THE SEVERE THUNDERSTORM ALONG HIGHWAY STATE HIGHWAY 88 HAS WEAKENED...THEREFORE THE WARNING IS BEING ALLOWED TO EXPIRE. VERY HEAVY RAINFALL WITH OCCASIONAL LIGHTNING IS STILL EXPECTED WITH THIS STORM. PONDING OF LOW LYING AREAS IS POSSIBLE. LAT...LON 3856 12008 3868 12019 3875 12005 3865 11995 TIME...MOT...LOC 2257Z 026DEG 6KT 3855 12013 $$ DANG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 10:10 AM PDT, 5 hours 1 minute earlier.
Area forecast discussion, Jul 5, 10:10 AM PDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 1010 AM PDT TUE JUL 5 2011 .DISCUSSION... CONTINUED HOT TODAY WITH THE HOTTEST TEMPERATURES OF THIS MINI HEAT SPELL PEAKING TODAY. A WEAK CIRCULATING AT 850 MB CONTINUES TO SHOW UP IN THE MODELS TODAY OFF THE GOLDEN GATE BRIDGE. WHILE DELTA BREEZE IS EXPECTED TO BE ON THE LIGHT SIDE FOR AT LEAST ONE MORE DAY THE STRATUS SHOULD INCREASE OVER THE BAY AREA TONIGHT AS A RESULT OF THAT CIRCULATION. EARLY SIGNS OF INCREASE STRATUS CAN BE SEEN BY THE FINGER OF STRATUS THAT EXTENDS THROUGH THE GOLDEN GATE THIS MORNING. THE CONCERN FOR LATER TODAY AND OVERNIGHT WILL BE WITH THE MONSOONAL MOISTURE THAT WILL CONTINUE TO SPREAD NORTHWARD INTO THE AREA. EXPECT THUNDERSTORMS TO DEVELOP IN THE AFTERNOON HOURS OVER THE HIGH SIERRA. EASTERLY FLOW WILL LIKELY SPREAD THE CONVECTION INTO THE LOWER MOUNTAIN ELEVATIONS THIS EVENING AND BY LATE EVENING AND THE OVERNIGHT HOURS INTO THE MOTHERLODE AND POSSIBLE THE FAR EASTERN SECTIONS OF THE SAN JOAQUIN VALLEY. MOST OF THE ACTIVITY THAT DEVELOPS TODAY WILL BE AROUND I-80 AND TO THE SOUTH. THE ACTIVITY MAY SPREAD INTO PLUMAS COUNTY LATE TONIGHT AND THEN WEDNESDAY MORNING INTO THE NORTHERN COASTAL RANGE. THUNDERSTORMS THAT DEVELOP OVER THE MOUNTAINS COULD CONTAIN VERY HEAVY RAINFALL...GUSTY WINDS AND HAIL WITH PRECIPITABLE THINK AT THE ONSET OF THE STORMS MIGHT BE THE GREATEST THREAT SINCE THERE COULD BE A DECENT AMOUNT OF CLOUD COVER THAT COULD INHIBIT THE STORMS DEVELOPMENT... WATERS INCREASING TO AROUND THREE QUARTERS OF AN INCH TODAY. PRECIPITABLE WATERS BY THIS EVENING FROM AROUND SACRAMENTO SOUTHWARD WILL BE AROUND AN INCH SO EXPECT A WARM STICKY EVENING. THE ABOVE CIRCULATION OFF HE COAST MAY INCREASE THE FLOW LATE TONIGHT THROUGH THE DELTA SO THAT TEMPERATURES DURING THE LATE NIGHT HOURS COULD COOL OFF A LITTLE BETTER TONIGHT THAN THIS MORNING. BETWEEN THE COOLER START AND POTENTIAL CLOUD COVER ON WEDNESDAY TEMPERATURES WILL DROP BELOW 100 DEGREES FOR MANY VALLEY AREAS WITH THE NORTHERN OF THE SACRAMENTO VALLEY PROBABLY STILL TOPPING 100 DEGREES FOR ONE MORE DAY. BY THURSDAY A THROUGH OF LOW PRESSURE WILL MOVE INTO THE PACIFIC NORTHWEST AND BRING SYNOPTIC COOLING AND BETTER DELTA BREEZES. THE ACTIVITY IS PUSHES TO THE EAST BUT OVER THE NORTHERN COASTAL RANGE THERE COULD BE SOME ISOLATED THUNDERSTORM ACTIVITY THAT DEVELOPS NEAR THE YOLLA BOLLY. A THROUGH OF LOW PRESSURE AREA WILL DEVELOP ON SATURDAY OFF THE COAST AND PERSIST AT LEAST THROUGH NEXT THURSDAY. THIS WILL LIKELY BRING US SLIGHTLY BELOW NORMAL TEMPERATURES THROUGH THAT TIME PERIOD AND GENERALLY DRY CONDITION ALTHOUGH THE FAR NORTHERN SECTIONS OF CALIFORNIA WILL NEED TO BE WATCHED CLOSELY. && .AVIATION... VFR CONDS CONTINUE TODAY. CHANCE OF THUNDERSTORM DEVELOPMENT OVER THE SIERRA CREST THIS AFTERNOON POSSIBLY SPREADING INTO THE MOTHERLODE LATER THIS EVENING. && .STO WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 5, 4:46 AM PDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 446 AM PDT TUE JUL 5 2011 CAZ013>019-063-064-066>069-060000- SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 446 AM PDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY AFTERNOON THUNDERSTORM DEVELOPMENT IS POSSIBLE IN THE NORTHERN AND CENTRAL SIERRA NEVADA. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AFTERNOON THUNDERSTORM DEVELOPMENT IS POSSIBLE IN THE MOUNTAINS ACROSS INTERIOR NORTHERN CALIFORNIA THROUGH FRIDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WEATHER.GOV/SACRAMENTO KJ
In the hours before
Special weather statement, Jul 5, 1:51 PM PDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 151 PM PDT TUE JUL 5 2011 CAZ067-069-060000- MOTHERLODE-WEST SLOPE NORTHERN SIERRA NEVADA- 151 PM PDT TUE JUL 5 2011 ...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON SOUTH OF INTERSTATE 80 IN THE SIERRA NEVADA... AT 1:30 PM THIS AFTERNOON THUNDERSTORMS WERE JUST STARTING TO DEVELOP OVER ALPINE AND TUOLUMNE COUNTIES NEAR THE CREST. SOME OF THESE STORMS THIS AFTERNOON MAY CONTAIN VERY HEAVY RAINFALL...HAIL...STRONG GUSTY WINDS AND DANGEROUS LIGHTNING. LOCALIZED FLOODING OF LOW LYING AREAS WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS. STORMS DEVELOPING NEAR THE CREST WILL BE MOVING TOWARDS THE WEST AND NORTHWEST INTO THE FOOTHILLS AND POSSIBLY THE CENTRAL VALLEY LATER THIS AFTERNOON AND EVENING. IF OUTDOORS AND THREATENING WEATHER APPROACHES PEOPLE SHOULD SEEK SHELTER. BOATERS SHOULD SEEK SAFE HARBOR BY GOING TO THE NEAREST SHORELINE. STAYED TUNED FOR UPDATES FROM YOUR NATIONAL WEATHER SERVICE OR YOUR LOCAL MEDIA OUTLET FOR UPDATES ON THE DEVELOPING WEATHER. BARUFFALDI
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:09 PM PDT | Severe Thunderstorm Warning | STO | Alpine, Amador, Calaveras, Tuolumne | 34 min |
| Jul 5, 2:13 PM PDT | Severe Thunderstorm Warning | STO | Alpine, Amador, Calaveras, Tuolumne | 31 min |
| Jul 5, 2:34 PM PDT | Severe Thunderstorm Warning | STO | Alpine, Amador, El Dorado | 26 min |
Nearby
Severe Thunderstorm Warnings in California, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.